Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 1, 2005, 10:29 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 10:29 PM MST (05:29 UTC)
- Expired
- Aug 2, 2005, 12:30 AM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 82 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 5.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3111 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 020532
FFWVEF
AZC015-CAC071-020730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1029 PM PDT MON AUG 1 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 1230 AM PDT (1230 AM MST)
* THIS FLASH FLOOD WARNING SUPERSEDES THE URBAN AND SMALL
STREAM FLOOD ADVISORY ISSUED EARLIER FOR THE MOHAVE VALLEY
...GOLDEN VALLEY...KINGMAN AND THE NEEDLES HIGHWAY BETWEEN
LAUGHLIN AND NEEDLES.
* AT 1017 PM PDT(1017 PM MST)...LOCAL LAW ENFORCEMENT OFFICIALS
REPORTED FLASH FLOODING FROM A THUNDERSTORM IN MOHAVE VALLEY.
SEVERAL HOMES HAVE BEEN KNOCKED OFF THEIR FOUNDATION.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3493 11475 3474 11443 3499 11412 3520 11390
3545 11397 3534 11431 3503 11460 3507 11486
$$
PIERCE1 follow-up statement
000
WGUS75 KVEF 020624
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1115 PM PDT MON AUG 1 2005
AZC015-CAC071-020730-
MOHAVE AZ-SAN BERNARDINO CA-
1115 PM PDT MON AUG 1 2005
...THE FLASH FLOOD WARNING CONTINUE UNTIL 1230 AM TUESDAY FOR WEST
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA AND EAST CENTRAL SAN
BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THUNDERSTORMS WITH HEAVY RAIN ARE WEAKENING NEAR GOLDEN VALLEY AND
KINGMAN. AN ISOLATED STORM WITH HEAVY RAIN STILL EXISTS BETWEEN
NEEDLES AND LAUGHLIN.
THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 TUESDAY. THE
MOHAVE COUNTY SHERIFFS OFFICE REPORTED SEVERAL HOMES KNOCKED OFF
THEIR FOUNDATION IN THE MOHAVE VALLEY NEAR EL RODEO WASH. SEVERAL
MOHAVE COUNTY ALERT GAUGES NEAR GOLDEN VALLEY AND NORTHWEST KINGMAN
REPORTED BETWEEN 0.50 INCHES AND 1.25 INCHES IN THE PAST 90 MINUTES.
RUNOFF FROM THIS RAINFALL WILL CONTINUE TO FLOW DOWN STREETS. MAJOR
WASHES IMPACTED WITH BE THIRTEENMILE...SACRAMENTO AND DEVLIN CHANNEL.
MOTORISTS SHOULD EXERCISE CAUTION IN THIS AREA. DO NOT DRIVE THROUGH
WATER OF UNKNOWN DEPTH.
LAT...LON 3493 11475 3474 11443 3499 11412 3520 11390
3545 11397 3534 11431 3503 11460 3507 11486
$$
PIERCEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:05 PM MST, 6 hours 24 minutes earlier.
Area forecast discussion, Aug 1, 4:05 PM MST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 405 PM PDT MON AUG 1 2005 .SYNOPSIS...WESTERLY FLOW ALOFT WILL BRING TEMPORARY DRYING TO EASTERN CALIFORNIA AND WESTERN NEVADA BUT MOIST UNSTABLE AIR WILL CONTINUE TO SUPPORT AFTERNOON THUNDERSTORMS FROM EASTERN NEVADA TO NORTHWEST ARIZONA. && .SHORT TERM...CONVECTION SEEMS TO BE INHIBITED BY MID-LAYER CAP AND PERHAPS TO SOME EXTENT BY LARGE SCALE SINKING IN THE WAKE OF MCV THAT MOVED NORTH FROM MOHAVE COUNTY INTO SW UTAH. ETA AND GFS ARE BOTH SUGGESTING INTRUSION OF A MORE DRY STABLE AIRMASS FROM THE WEST TOMORROW BUT LOW LEVEL MOISTURE IS STILL PLENTIFUL FROM LINCOLN COUNTY SWWD TO SAN BERNARDINO. SO WILL PROBABLY SEE ANOTHER BREAK TOMORROW FOR INYO COUNTY CA AND ESMERALDA COUNTY NV...WHILE THE REMINDER OF THE FORECAST AREA REMAINS UNDER A THREAT OF AT LEAST ISOLATED THUNDERSTORMS. WITH SLIGHTLY LESS BUOYANCY AND NO FOCUSING MECHANISM THE ACTION WILL PROBABLY NOT BE WIDESPREAD BUT ANY INDIVIDUAL STORM COULD STILL PRODUCE SIGNIFICANT RAINFALL IN THIS MOISTURE RICH AIR MASS. .LONG TERM...BY THURSDAY PROGS INDICATE SUBTROPICAL RIDGE WILL EXPAND AND PRODUCE A RETURN TO MOIST SOUTHEAST FLOW ALOFT. IN ADDITION...LARGE SUBTROPICAL CYCLONE NEAR BROWNSVILLE IS EXPECTED TO DRIFT WESTWARD ACROSS THE MEXICAN PLATEAU NEXT COUPLE DAYS. THAT WILL BEAR WATCHING IN TERMS OF POTENTIAL FOR GENERATING ORGANIZED CONVECTION OVER THE SIERRA MADRE AND SUBSEQUENT REINFORCING SURGE COME THURSDAY OR FRIDAY. EITHER WAY IT LOOKS AN UPWARD TREND FROM A LOW GRADE MONSOON SET-UP TOMORROW AND WEDNESDAY TO A SOMEWHAT MORE ACTIVE PATTERN THURSDAY AND FRIDAY. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. PRIMARY IMPACT ON FLOW CONTROL BY THUNDERSTORMS WILL BE OVER THE MORMON NESA CORRIDOR. OTHER AREAS APPEAR TO BE RELATIVELY FREE OF ANY WEATHER THAT WOULD CREATE CONGESTION. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && RUNK
Hazardous weather outlook, Aug 1, 9:17 AM MST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 917 AM PDT MON AUG 1 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-021700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 917 AM PDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...MONDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF A LINE FROM BARSTOW CALIFORNIA TO RACHEL NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:09 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 70 min |
| Aug 1, 8:49 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 2, 1:06 PM MST | Flash Flood Warning | VEF | Mohave | 114 min |
| Aug 2, 1:23 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 2, 1:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 2, 2:56 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 25 min |
| Aug 2, 4:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
Nearby
Flash Flood Warnings in Arizona, 2005Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.